MAUDE Adverse Event Report: XTANT MEDICAL CERTEX SPINAL FIXATION SYSTEM; SPINAL IMPLANTS

XTANT MEDICAL CERTEX SPINAL FIXATION SYSTEM; SPINAL IMPLANTS
Model Number X067-0440
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received notification of a system screwdriver malfunction on 11/04/2021.It was reported that the distal square thread detail of a system screwdriver fractured while tightening a system screw.There were no known patient complications associated with this complaint.An alternate available instrument was used to successfully complete the surgical procedure.The complaint screwdriver was received on 12/01/2021 at the manufacturer for complaint assessment.This report is associated with mdr 3005031160-2021-00025.
 
Additional Manufacturer Narrative
A visual assessment of the returned complaint system screwdriver showed an instrument with repeated use, as identified by surface scratches and staining.The tin coating at the distal end of the returned complaint instrument was identified as worn.The square thread detail on the returned system screwdriver was fractured from the screwdriver sleeve and the distal hex tip of the screwdriver was slightly rounded.A functionality assessment was not performed due to the damaged condition of the system screwdriver, which was removed from distributable inventory.A dhr review was performed for the screwdriver complaint lot and there were no manufacturing anomalies identified.The device lot met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 7/01/2016.It may be possible for the square thread detail of a system screwdriver to fracture if excessive rotational force was applied to the sleeve of the screwdriver or if the attached handle was not in the neutral position when rotated.The sleeve of the screwdriver is tightened into the cup of the system screw to secure it to the driver and prevent toggle.If the sleeve was rotated beyond what is required to secure the screw, it may fracture the square thread detail as observed.There is a cautionary note included in the surgical technique guide that states, "if the user turns the driver with high torque force without placing the handle in the neutral position, this could cause considerable damage to the threads including causing them to break off completely." there have not been any other complaints of similar nature for this device in the past 12 months.The manufacturer will continue to monitor this device for complaints from the field.

Brand Name
CERTEX SPINAL FIXATION SYSTEM
Common Device Name
SPINAL IMPLANTS
Manufacturer (Section D)
XTANT MEDICAL
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
MDR Report Key12925387
Report Number3005031160-2021-00024
Device Sequence Number14877244
Product Code KWP
UDI-Device IdentifierM697X06704401
UDI-PublicM697X06704401
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K160428
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX067-0440
Device Lot Number055184
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2021
Initial Report FDA Received Date12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown